MAUDE Adverse Event Report: BIOMET MICROFIXATION X-DRIVE FOSSA SCREW 2.0MM X 11.0MM TI 6AL 4V ALLOY; SCREW, FIXATION, BONE

BIOMET MICROFIXATION X-DRIVE FOSSA SCREW 2.0MM X 11.0MM TI 6AL 4V ALLOY; SCREW, FIXATION, BONE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/25/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.Initial reporter also sent report to fda - the user facility is foreign; therefore a facility medwatch report will not be available.
 
Event or Problem Description
It was reported that the screw fractured at the head during the attempted insertion.When fixing the fossa component on the left side during a bilateral total arthroplasty of the temporomandibular joint operation, the screw head broke and the surgeon was unable to remove the fractured tip from the patient's bone.The surgeon was able to fixate the fossa implant very well with three screws.No additional patient consequences were reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Complaint sample was evaluated and the reported event was confirmed.Visual evaluation showed that the screw had fractured near the head where the threaded section begins.The complaint is confirmed.Functional testing was not conducted because the tip of the screw was clearly fractured off.The tip was not returned as it was reported to have been left in the patient's bone.Device history record (dhr) review was unable to be performed as the lot number of the device involved in the event is unknown.Investigation results concluded that the reported event was due to damage sustained during the insertion attempt.Potential contributing factors could be the density of the patient's bone and the insertion angle of the screw.A summary of the investigation has been sent to the complainant.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.

Brand Name
X-DRIVE FOSSA SCREW 2.0MM X 11.0MM TI 6AL 4V ALLOY
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key8455669
Report Number0001032347-2019-00187
Device Sequence Number2818863
Product Code JEY
UDI-Device Identifier00841036057466
UDI-Public00841036057466
Combination Product (Y/N)N
PMA/510(K) Number
K910038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number99-6581
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/25/2019
Supplement Date Received by Manufacturer06/25/2019
Initial Report FDA Received Date03/27/2019
Supplement Report FDA Received Date06/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;